David W. Puett, MD; Howard A. Fuchs, MD
To the Editors: A 49-year-old male had transurethral resection and intravesical and intramuscular bacillus Calmette-Guerin (BCG) therapy in 1988 for transitional cell carcinoma of the bladder. From October to December 1991, he again received intravesicular BCG for tumor recurrence. Within 2 weeks of the last instillation, he developed metatarsophalangeal joint and hip pain. Physical examination showed dactylitis of the left fourth toe, pain with motion of his right hip, and stress of both sacroiliac joints. Erythrocyte sedimentation rate was 61 mm/h, and rheumatoid factor was absent. Indomethacin, 50 mg three times a day, isoniazid, 300 mg/d, and rifampin, 600 mg/d,
Learn more about subscription options.
Register Now for a free account.
Puett DW, Fuchs HA. Arthritis after Bacillus Calmette-Guerin Therapy. Ann Intern Med. 1992;117:537. doi: 10.7326/0003-4819-117-6-537_1
Download citation file:
Published: Ann Intern Med. 1992;117(6):537.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only